Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A characterization of the exponential distribution involving absolute differences of i.i.d. random variables

Author: W. Stadje
Journal: Proc. Amer. Math. Soc. 121 (1994), 237-243
MSC: Primary 62E10
MathSciNet review: 1200180
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A probability measure $ \mu $ on $ [0,\infty )$ is said to have property H if for independent random variables $ {X_1}$ and $ {X_2}$ distributed according to $ \mu $ the absolute difference $ \vert{X_1} - {X_2}\vert$ has the same distribution. Continuing previous work of Puri and Rubin we characterize the set of all distributions having property H.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 62E10

Retrieve articles in all journals with MSC: 62E10

Additional Information

PII: S 0002-9939(1994)1200180-1
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia